Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 10, 2022, 1:10 PM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Esmeralda County, Nye County, Nevada. It took effect at May 11, 2022, 10:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2022, 1:10 PM PDT (20:10 UTC)
- In effect from
- May 11, 2022, 10:00 AM PDT
- Expired
- May 11, 2022, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 123 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2826 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564 WWUS75 KVEF 102010 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 110 PM PDT Tue May 10 2022 AZZ001-003-111000- /O.NEW.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 110 PM MST Tue May 10 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 expected. * WHERE...Northwest Plateau and Northwest Deserts. * WHEN...From 10 AM to 8 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Dust likely originating off Red Lake which could greatly reduce the visibility on Pierce Ferry Road and Anteras Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
415 WWUS75 KVEF 110839 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 139 AM PDT Wed May 11 2022 CAZ523>525-NVZ016-022-111700- /O.EXA.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Northeast Clark County-Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Primm, Searchlight, and Cal-Nev-Ari 139 AM PDT Wed May 11 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...West-southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Nevada, Northeast Clark County and Southern Clark County. In California, Western Mojave Desert, Eastern Mojave Desert and Morongo Basin. * WHEN...From 10 AM to 8 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust could reduce visibilities on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ014-111700- /O.EXA.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 139 AM PDT Wed May 11 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 10 AM to 8 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust may reduce visibilities on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-111700- /O.CON.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 139 AM MST Wed May 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 expected. * WHERE...Northwest Plateau and Northwest Deserts. * WHEN...From 10 AM to 8 PM MST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Dust likely originating off Red Lake which could greatly reduce the visibility on Pierce Ferry Road and Antares Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
952 WWUS75 KVEF 111639 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 939 AM PDT Wed May 11 2022 AZZ001-003-CAZ523>525-NVZ016-022-120300- /O.CON.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/ Northwest Plateau-Northwest Deserts-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Primm, Searchlight, and Cal-Nev-Ari 939 AM PDT Wed May 11 2022 /939 AM MST Wed May 11 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ014-120300- /O.CON.KVEF.WI.Y.0025.220511T1700Z-220512T0300Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 939 AM PDT Wed May 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
291 WWUS75 KVEF 120300 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 800 PM PDT Wed May 11 2022 AZZ001-003-CAZ523>525-NVZ016-022-120400- /O.EXP.KVEF.WI.Y.0025.000000T0000Z-220512T0300Z/ Northwest Plateau-Northwest Deserts-Western Mojave Desert- Eastern Mojave Desert-Morongo Basin-Northeast Clark County- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Primm, Searchlight, and Cal-Nev-Ari 800 PM PDT Wed May 11 2022 /800 PM MST Wed May 11 2022/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... Winds are decreasing or will quickly decrease over the next hour so the advisory will be allowed to expire. $$ NVZ014-120400- /O.EXP.KVEF.WI.Y.0025.000000T0000Z-220512T0300Z/ Esmeralda and Central Nye County- Including Beatty, Goldfield, Silver Peak, and Dyer 800 PM PDT Wed May 11 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds are decreasing or will quickly decrease over the next hour so the advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 10, 12:28 PM PDT, 42 minutes earlier.
Area forecast discussion, May 10, 12:28 PM PDT, 42 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1228 PM PDT Tue May 10 2022 .SYNOPSIS...Gusty, cool with scattered showers can be expected through Wednesday as a Spring weather system traverses the region. Those scattered rain and snow showers will primarily occur over Inyo, Esmeralda and Nye Counties. Thereafter, the winds will decrease but temperatures will heat up as high pressure builds through the weekend with temperatures climbing well above normal. && .DISCUSSION....Upper low over northern California will slowly sink south through tonight. Best area for rain/snow showers will stay west of the southern Sierra crest; northward into the central Sierra and western Nevada. The feature will start to weaken as lifts east across the Great Basin Wednesday. Persistent south-southwest belt of stronger winds will lie over the Mojave Desert and northwest Arizona through tomorrow evening. Very similar winds and RH values forecast tomorrow in much of Clark and Mohave Counties so will be issuing a Red Flag Warning. Also, will be issuing a Wind Advisory for Mohave County under that stronger belt of winds aloft. A pocket of instability under cold pool aloft tomorrow should generate an area of scattered rain/snow showers across northern Inyo, Esmeralda and Nye Counties. Looks like the Spring Mountains will be too far south. Snow levels will range between 4500 and 5500 feet with less than an inch of accumulation possible. Elsewhere, it will stay cool but dry. Thursday and beyond turning warmer with less wind as cluster analysis continues to support rising heights with ridge axis amplifying to our east over the Rocky Mountain states. First triple digits for the airport still being forecast for Sunday and Monday. Starting to see a few pixels of High heat risk showing up in Death Valley NP and lower Colorado River Valley. However, based on current coverage any heat related product likely would not be issued. && .FIRE WEATHER...Windy and dry conditions, with critical fuels will continue across much of southern Nevada and northwest Arizona into this evening. Very similar conditions are expected Wednesday in northwest Arizona and Clark County. Increasing humidity values will mitigate the critical risk for remaining parts of southern Nevada. The persistent period of winds will come to an end Thursday onward as temperatures heat up through the weekend. && .AVIATION...For Harry Reid...Southwest wind gusting to around 20 kts increasing to 25-30 kts this afternoon and lasting through sunset. Gusts continue after sunset and overnight around 20 kts before increasing again late Wednesday morning. SCT-BKN aoa 25kft through mid evening then clearing overnight. For the rest of southern Nevada, northwestern Arizona, and southeastern California...Expect southwest to west winds gusting 20- 30 kts at area TAF sites through sunset. Overnight, expect gusts to continue but at lower levels. KBIH could see a period of gusty west winds later this afternoon into early evening before turning to the northwest at 15-25kts tonight and Wednesday. All TAF sites except KBIH will see SCT-BKN clouds aoa 25kft through tonight then clearing Wednesday morning. At KBIH, mainly clear through tonight with SCT- BKN 10kft on Wednesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE Weather...Pierce AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:21 AM PDT | Red Flag Warning | VEF | Mohave | 19 hr |
| May 10, 12:49 PM PDT | Red Flag Warning | VEF | Mohave | 31 hr |
Nearby
Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Wind Advisories in Arizona, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.